Drought, Coffee
- When
- July 1, 12:00 AM CST to July 31, 11:00 PM CST
- Where
- Coffee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Rainfall amounts were about one-half inch above normal for July, but it was two inches below normal at Crossvile. The severe drought continues to affect the southern and eastern sections of Middle Tennessee.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Rainfall amounts were about one-half inch above normal for July, but it was two inches below normal at Crossvile. The severe drought continues to affect the southern and eastern sections of Middle Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 9:45 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1045 PM CDT MON JUN 30 2008 .UPDATE... FORECAST IS ON TRACK. HIGH PRESSURE SYSTEM IS CONTINUING TO BUILD OVER THE MID STATE BRINGING MOSTLY CLEAR SKIES. TONIGHT TEMPERATURES WILL RUN AROUND 10 DEGREES COOLER THAN NORMAL CLIMATOLOGY VALUES. UPDATED FIRST PERIOD EVENING WORDING FOR THE TIMING OF WINDS. NO OTHER CHANGES NEEDED. && .PREV DISCUSSION... /ISSUED 159 PM CDT MON JUN 30 2008/ ISOLATED CONVECTION NOTED ACROSS THE NORTHERN AND CENTRAL PLATEAU. THIS IS IN RESPONSE TO A WEAK DISTURBANCE WITHIN THE WEST SIDE OF THE MEAN UPPER TROUGH. THE ASSOCIATED TROUGH AXIS SHOULD CONTINUE TO MOVE SLOWLY TO THE EAST THROUGH THE NEXT SEVERAL DAYS. THUS...MIDDLE TN WILL ENJOY A DRIER AND COOLER WEATHER PATTERN THROUGH WED. IN FACT...THE CURRENT NORTHERLY FLOW SHOULD CONTINUE TO USHER IN LOWER DEW POINT VALUES AND LOWER 850 MB TEMPS. THIS WILL RAISE CONVECTIVE TEMPS AND ALLOW FOR A POP FREE AND RELATIVELY COOL FORECAST THROUGH MID WEEK. FOR TEMPS...55 AT BNA TONIGHT MAY BE A TOUCH TOO LOW SO I WILL RAISE. WILL RAISE AGAIN SLIGHTLY ON TUES NT AS WELL. IN THE EXT FCST...SOUTHERLY WINDS RETURN AND COMBINE WITH WEAK UPPER TROUGHING AND A SOUTHWARD SAGGING BOUNDARY BY LATE IN THE WEEK. THEREFORE...POPS WILL RETURN BEGINNING ON THU AND LASTING THROUGH SATURDAY. THE BEST CHANCE FOR SHOWERS AND STORMS LOOKS TO BE ON FRIDAY AS THE PROXIMITY TO THE BOUNDARY IS HIGHEST AND COEXISTS WITH THE BETTER MOISTURE AXIS. MAX TEMPS WILL BE BELOW NORMAL FOR THE EARLY PART OF THE EXT AS HEIGHT LEVELS REMAIN ON THE LOW SIDE PER THE CONSISTENT TROUGHING PATTERN. THEN...A SLOW WARMING TREND WILL ENSUE AS THE TROUGHING FLATTENS. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 85 61 89 / 0 0 10 0 CLARKSVILLE 56 85 58 88 / 0 0 10 0 CROSSVILLE 52 79 55 84 / 10 0 10 10 COLUMBIA 57 85 60 89 / 0 0 10 0 LAWRENCEBURG 58 86 59 89 / 10 0 10 10 WAVERLY 57 85 59 89 / 0 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT MON JUN 30 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 17/MAG
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111026, 111027, 111028, 111029, 111030, 111031, 111032.